Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 2, 2009, 4:01 PM CDT for Lewis County, Marion County, Shelby County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 2, 2009, 7:29 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 166 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:28 PM CDT | HEAVY RAIN 3 | Ewing, MO | RAINFALL TOTAL FROM STORMS TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 022101
FFWLSX
MOC111-127-205-030300-
/O.NEW.KLSX.FF.W.0031.090602T2101Z-090603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SHELBY COUNTY IN NORTHEAST MISSOURI
NORTHERN MARION COUNTY IN NORTHEAST MISSOURI
SOUTHERN LEWIS COUNTY IN NORTHEAST MISSOURI
* UNTIL 1000 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL ROUNDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
IMPACTING THE WARNED AREA. NATIONAL WEATHER SERVICE RADAR
ESTIMATED 3 TO 4 INCHES OF RAINFALL HAD OCCURRED OVER SOUTHERN
LEWIS COUNTY INTO NORTHERN MARION AND NORTHEASTERN SHELBY COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...EWING...LA GRANGE...MAYWOOD AND STEFFENVILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4009 9151 4000 9149 3998 9147 3991 9144
3981 9191 3995 9196 4001 9196 4014 9153
$$
SIPPRELL1 follow-up statement
000
WGUS73 KLSX 030029
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT TUE JUN 2 2009
MOC111-127-205-030041-
/O.CAN.KLSX.FF.W.0031.000000T0000Z-090603T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MO-SHELBY MO-LEWIS MO-
729 PM CDT TUE JUN 2 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LEWIS...
NORTHEASTERN SHELBY AND NORTHERN MARION COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE...ENDING THE
FLASH FLOOD THREAT. RIVER LEVELS ALONG THE NORTH AND MIDDLE FABIUS
RIVERS IN EWING MISSOURI WERE BEGINNING TO CREST BELOW FLOOD STAGE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4009 9151 4000 9149 3998 9147 3991 9144
3981 9191 3995 9196 4001 9196 4014 9153
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:47 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 2, 12:47 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT TUE JUN 2 2009
.DISCUSSION...
/408 AM CDT TUE JUN 2 2009/
Q-STATIONARY FRONT OVER NORTHERN MO/SOUTHERN IA WILL REMAIN IN PLACE
THROUGH MUCH OF THE DAY TODAY BEFORE DROPPING SOUTHEAST TONIGHT.
UNCLEAR WHETHER THIS SOUTHERN PUSH WILL BE DUE TO CONVECTION OR
UPPER LEVEL DYNAMICS AS THE LOW OVER SOUTHEASTERN COLORADO MOVES
THROUGH KANSAS TO THE MO/AR BORDER BY WEDNESDAY EVENING.
REGARDLESS...ALL GUIDANCE IS INDICATING THAT THE FRONT WILL MOVE
VERY SLOWLY ACROSS THE REGION. THE LOW/MID LEVEL BAROCLINIC ZONE
MAY NOT CLEAR THE AREA UNTIL THURSDAY MORNING. THIS WILL GIVE IT
PLENTY OF TIME TO RAIN ACROSS THE AREA. THINK RAIN WILL START OUT
THIS AFTERNOON AS SCATTERED TO NUMEROUS AIRMASS THUNDERSTORMS.
GFS/NAM SOUNDINGS LOOK MODERATELY UNSTABLE WITH 1500-2000J/KG OF
CAPE AND LITTLE OR NO CAP THIS AFTERNOON. THIS WILL PROBABLY BE THE
MOST LIKELY TIME FOR SEVERE WEATHER...WITH DAMAGING DOWNBURST WINDS
AND LARGE HAIL BEING THE PRIMARY THREAT. THINK STORMS WILL FORM UP
INTO AN MCS DURING THE EVENING WHICH WILL MOVE SLOWLY SOUTHEAST.
INSTABILITY DROPS OFF PRETTY QUICKLY DURING THE EVENING...AND THE
BULK 0-3KM AND 0-6KM SHEAR IS PRETTY PITIFUL...SO SEVERE WEATHER
THREAT WILL LIKELY DROP OFF THROUGH THE EVENING AS WELL. POTENTIAL
SLOW MOVEMENT OF THE MCS AND PWATS OF 1.5-2 INCHES ACROSS THE AREA
SHOULD ALLOW FOR SOME HEAVY RAIN. HPC HAS OUTLOOKED PARTS OF THE
AREA IN A SLIGHT RISK FOR FLASH FLOODING...SO WILL ISSUE A FLASH
FLOOD WATCH FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI WHERE
POTENTIAL SEEMS HIGHEST. HAVE KEPT RAIN IN THE FORECAST OUT THROUGH
WEDNESDAY NIGHT DUE TO THE SLOW MOVEMENT OF THE FRONT. GFS
CONTINUES TO SHOW SOME PRETTY HIGH QPF BULLSEYES OVER SOUTHERN
MISSOURI RELATED TO THE UPPER LEVEL LOW. MY CONFIDENCE IS LOW THAT
WELL CONTINUE TO SEE HEAVY RAIN THAT FAR BEHIND THE FRONT...WHICH
IS WELL INTO ARKANSAS AND TENNESSEE BY THAT TIME...BUT THOUGH IT
BEST TO KEEP SOME POPS GOING ACROSS THE SOUTHERN 1/2 OF THE CWFA TO
ACCOUNT FOR THE POSSIBILITY OF MORE RAIN.
LITTLE CHANGE TO THE REST OF THE FORECAST BEYOND WEDNESDAY
NIGHT/THURSDAY. ALL MODELS DRY US OUT FOR THE LAST HALF OF THE WEEK
WITH SEASONABLY COOLER AIR FILTERING IN BEHIND THE FRONT. HAVE
PRETTY MUCH KEPT THE FORECAST THROUGH SATURDAY AS-IS.
CARNEY
&&
.AVIATION...
/1240 PM CDT TUE JUN 2 2009/
FOR THE 18Z TAFS...WITH A WEAKER CAP ON TAP FOR TODAY AND
CONTINUAL MIXING OF THE LOWER ATMOSPHERE SHOWERS AND THUNDERSTORMS
HAVE ERRUPTED ACROSS THE SOUTHERN MO INTO SOUTHERN IL. ANTICIPATE
THUNDERSTORM ACTIVITY TO CONTINUE WITHIN THE WARM SECTOR SOUTH A
STALLED FRONTAL BOUNDARY ACROSS THE MO-IA BORDER. WILL MONITOR
THIS SITUATION CLOSELY AS TSRA HAS IMPACTED KTBN WITH 1 3/4 SM AND
40KT GUSTS. FOR THE EXTENDED FRONTAL BOUNDARY WILL QUICKLY SHIFT
SOUTHWARD IMPACTING KUIN AROUND 22Z...THRU KCOU BY 23Z...AND
LOOKING AT AN ARRIVAL TIME OF AROUND 3Z FOR KSUS- KSTL. WITH THE
PASSAGE OF THE FRONT CIGS SHOULD FALL INTO THE MVFR RANGE WITH THE
POSSIBILITY OF IFR CONDITIONS DURING THE LATE EVENING INTO THE
EARLY MORNING HOURS FOR ALL TAF LOCALES. SHOWERY WEATHER SHOULD
DISSIPATE DURING THIS TIME FRAME WITH ALL WET WEATHER ANTICIPATED
OUT OF THE BI-STATE REGION AROUND 12Z ON WEDNESDAY. LOW MVFR CIGS
SHOULD LIFT FOR KUIN THRU THE MIDDAY HOURS...WITH KCOU-KSTL-KSUS
REMAINING SOCKED WITH MVFR CONDITIONS INTO THE AFTERNOON IN WAKE
OF THE FRONT.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KNOX-LEWIS-
MARION-MONROE-SHELBY.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-RALLS.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jun 2, 5:31 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 531 AM CDT TUE JUN 2 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 531 AM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. THE STORMS WILL BECOME MORE NUMEROUS AND OVERSPREAD THE ENTIRE AREA TONIGHT AS A COLD FRONT DRIFTS SOUTHEAST THROUGH THE REGION. SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY ESPECIALLY OVER PARTS OF NORTHEASTERN AND CENTRAL MISSOURI. MODERATE TO MAJOR FLOODING IS CONTINUING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE ENTIRE AREA ON WEDNESDAY AND ACROSS EAST CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS ON WEDNESDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY TODAY AND THIS EVENING AND BE READY FOR IMMEDIATE ACTIVATION SHOULD A WATCH BE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Jun 2, 3:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 5 NE CARLINVILLE 39.33N 89.81W
06/02/2009 E50 MPH MACOUPIN IL TRAINED SPOTTER
0345 PM HAIL 5 NE CARLINVILLE 39.33N 89.81W
06/02/2009 E0.25 INCH MACOUPIN IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902161
EVENT NUMBER LSX0902162
JPKLocal storm report, Jun 2, 3:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL CAMP POINT 40.04N 91.07W
06/02/2009 M0.75 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902163
JPKLocal storm report, Jun 2, 3:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 4 SE SPARTA 38.11N 89.66W
06/02/2009 E0.25 INCH RANDOLPH IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902165
JPLocal storm report, Jun 2, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TRENTON 38.61N 89.68W
06/02/2009 CLINTON IL TRAINED SPOTTER
TREES AND SOME POWER LINES DOWN ON THE NORTH SIDE OF
TRENTON.
&&
EVENT NUMBER LSX0902166
JPKLocal storm report, Jun 2, 3:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NE CARLINVILLE 39.32N 89.83W
06/02/2009 MACOUPIN IL TRAINED SPOTTER
SMALL TREE LIMBS DOWN.
0350 PM HAIL 4 NE CARLINVILLE 39.32N 89.83W
06/02/2009 M0.50 INCH MACOUPIN IL TRAINED SPOTTER
SMALL TREE LIMBS DOWN.
&&
EVENT NUMBER LSX0902168
EVENT NUMBER LSX0902169
JPKLocal storm report, Jun 2, 3:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL KIRKWOOD 38.58N 90.42W
06/02/2009 E0.50 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902170
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:09 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 16 hr |
| Jun 2, 12:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Jun 2, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| Jun 2, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Jun 2, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 31 min |
| Jun 2, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 51 min |
| Jun 2, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 29 min |
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| Jun 2, 2:40 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 5 hr |
| Jun 2, 5:26 PM CDT | Areal Flood Advisory | LSX | Knox | 6 days |
| Jun 2, 6:28 PM CDT | Areal Flood Advisory | LSX | Boone | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.